Jump to content
CrazyBoards.org

Does this look like BP?


Recommended Posts

I always thought I'm only depressed, but recently I had two episodes of hypomania..

I thought they were just induced by antidepressants. I right now take cymbalta 60mg and wellbutrin xl 300mg..

Before this combination I used to take effexor+wellbutrin, but it just stopped working and made me REALLY depressed.

That was last year September. So I was put on cymbalta instead of effexor while keeping wellbutrin.

The medication change was really tough. My mood was constantly changing hour to hour and I was highly suicidal.

I actually attempted it, and stayed in a hospital for few days. Then, the week after, I suddenly became hypomanic.

I spent money without thinking, finished my assignments within couple of hours (this is just totally impossible when I'm depressed), couldn't stay still, kept on singing or humming, began to write stories (which I couldn't do for really long time) and was ready to have sex with just about anybody. This continued for a week.

So I was put on lithium. Lithium made me calm down and I stayed that way for about a month and a half. Then my pdoc suggested decreasing antidepressants + stopping the lithium since he thought it was just the meds that caused the hypomania. I stopped lithium and found myself calm without it. Rather I was feeling more and more depressed as time went, thus my dose for antidepressants was up again (which caused hypomania last time).

I stayed with this dose for little less than a month without noticing much change, but lately I began to feel better. I thought it as depression lifting up (this was just last week).

And now, I'm sitting here thinking about what I did this week.

1. spent too much money when I have to pay my credit card bills.

2. almost slept with a guy who I barely know.

3. drew for hours with overflowing inspirations.

4. skipped classes without any worries (I'm always anxious when I'm depressed),

5. began to sleep late

6. talked a lot, fast.

7. finishing assignments with lightening speed

8. suddenly became very confidant

9. making new plans for my life ... and even for my family

10. couldn't sit still. felt as if i need to dance or something

But then...

I began to feel this unpleasantness that I can't describe since yesterday night.

And this morning, my negative thoughts came back.

I can actually feel my mood rolling down the hill right now. But I took my cymbalta and wellbutrin with no changes...

So now I'm confused.. What do you think?

Link to comment
Share on other sites

Keeping a mood chart would be a wise thing to do. It's a very useful tool you and your doc can use to figure out what is going on. [link=https://www.moodtracker.com/]Moodtracker.com[/link] is one of many that you can find online. Paper works, too. Just keep it simple enough for you to regularly use.

If someone has a hypomanic response to antidepressants and there is no history of any hypo, attributing to the meds is the norm to my knowledge. If it happens again, then it's becoming a problem. Could still be the meds, though. I can't really know. No one here can. But your doc probably can with your help. Have you called or do you have notes for your next appt?

Link to comment
Share on other sites

Keeping a mood chart would be a wise thing to do. It's a very useful tool you and your doc can use to figure out what is going on. [link=https://www.moodtracker.com/]Moodtracker.com[/link] is one of many that you can find online. Paper works, too. Just keep it simple enough for you to regularly use.

If someone has a hypomanic response to antidepressants and there is no history of any hypo, attributing to the meds is the norm to my knowledge. If it happens again, then it's becoming a problem. Could still be the meds, though. I can't really know. No one here can. But your doc probably can with your help. Have you called or do you have notes for your next appt?

In addition to that one, it might help to think in advance of your next appointment of what drug, if any, made you feel like you were asymptomatic...or at least which had you the closest to feeling okay. If you've had a lot of changes quickly, you can face a lot of weird interactions that could just be med related. So that's why I thought it might help to try to isolate what helps. Diagnoses are nice and all--but symptom free's better in my mind. ;-)

Link to comment
Share on other sites

Keeping a mood chart would be a wise thing to do. It's a very useful tool you and your doc can use to figure out what is going on. [link=https://www.moodtracker.com/]Moodtracker.com[/link] is one of many that you can find online. Paper works, too. Just keep it simple enough for you to regularly use.

If someone has a hypomanic response to antidepressants and there is no history of any hypo, attributing to the meds is the norm to my knowledge. If it happens again, then it's becoming a problem. Could still be the meds, though. I can't really know. No one here can. But your doc probably can with your help. Have you called or do you have notes for your next appt?

Thank you for the website. Never knew something like that..

I'll see my doc next week.. so I guess he'll help.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...